MAUDE Adverse Event Report: STAAR Surgical Company EVO/EVO+ VISIAN Implantable Collamer Lens (ICL); Phakic Intraocular Lens

STAAR Surgical Company EVO/EVO+ VISIAN Implantable Collamer Lens (ICL); Phakic Intraocular Lens
Model Number VICM5_13.2(-4.5)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 03/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that following an implantable collamer lens (icl) implantation procedure, the patient experienced glares/haloes, cloudy vision, unreactive pupil, iri trophy.There was medical management.This did not resolve the problem.The lens was explanted.The problem was not resolved.Cause of the event was reported as unknown.There are multiple medical device reports associated with this patient.This report is 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.Additional information was requested.No further information is available at this time.This file will be re-opened if additional information is provided.
 
Additional Manufacturer Narrative
H6 - h6 - work order search: no additional similar complaint type events within associated lots were found.Non-reactive pupil , significant glare and/or halos (under night driving conditions) and secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event (or a precursor to a labeled adverse event) following icl implantation.Claim #(b)(4).

Brand Name
EVO/EVO+ VISIAN Implantable Collamer Lens (ICL)
Common Device Name
Phakic Intraocular Lens
Manufacturer (Section D)
STAAR Surgical Company
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR Sugical Company
1911 walker avenue
monrovia 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key50124372
Report Number2023826-2026-01467
Device Sequence Number18781639
Product Code MTA
UDI-Device Identifier00840311300822
UDI-Public(01)00840311300822(11)250527(17)280430
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberVICM5_13.2(-4.5)
Device Catalogue NumberVICM5_13.2
Device Lot NumberN/A
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/03/2026
Supplement Report FDA Received Date08/24/2026
Date Device Manufactured05/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Cartridge Model-SFC-45, Lot#-UNK; Foam Tip Plunger-Model-UNK, Lot#-UNK; Injector Model-UNK,Lot#-UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale